Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 33, NWS Midland/Odessa, TX

June 19, 2025Jeff Davis County, Presidio County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 19, 2025, 5:43 PM CDT for Jeff Davis County, Presidio County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2025, 5:43 PM CDT (22:43 UTC)
Expired
Jun 19, 2025, 7:45 PM CDT
In force
2 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Jeff Davis County, TX, Presidio County, TX

The radar

The El Paso radar (KEPZ), 239 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 746 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
746 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
2429 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

644 
WGUS54 KMAF 192243
FFWMAF
TXC243-377-200045-
/O.NEW.KMAF.FF.W.0033.250619T2243Z-250620T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
543 PM CDT Thu Jun 19 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  West Central Jeff Davis County in southwestern Texas...
  Northwestern Presidio County in southwestern Texas...

* Until 745 PM CDT.

* At 543 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  mainly rural areas of West Central Jeff Davis and Northwestern 
  Presidio Counties

This includes the following streams and drainages...
  Walker Creek, San Carlos, Arroyo, Van Horn Creek, Quinn Creek and 
  Grande, Rio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3053 10460 3031 10459 3032 10478 3033 10481
      3035 10482 3036 10481 3038 10482 3037 10484
      3039 10486 3042 10485 3044 10487 3049 10487
      3050 10487 3051 10487 3052 10489 3053 10488
      3054 10489 3057 10490 3059 10491 3068 10472

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

DeBerry
1 follow-up statement
113 
WGUS74 KMAF 192338
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
638 PM CDT Thu Jun 19 2025

TXC243-377-200045-
/O.CON.KMAF.FF.W.0033.000000T0000Z-250620T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-Presidio TX-
638 PM CDT Thu Jun 19 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT THIS 
EVENING FOR WEST CENTRAL JEFF DAVIS AND NORTHWESTERN PRESIDIO 
COUNTIES...

At 638 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain have ended across the warned area. Between 1.5 and 2.5 inches 
of rain have fallen. Although rain has ended, flash flooding of low 
lying areas and arroyos will continue for a couple more hours.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  mainly rural areas of West Central Jeff Davis and Northwestern 
  Presidio Counties

This includes the following streams and drainages...
  Walker Creek, San Carlos, Arroyo, Van Horn Creek, Quinn Creek and 
  Grande, Rio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3053 10460 3031 10459 3032 10478 3033 10481
      3035 10482 3036 10481 3038 10482 3037 10484
      3039 10486 3042 10485 3044 10487 3049 10487
      3050 10487 3051 10487 3052 10489 3053 10488
      3054 10489 3057 10490 3059 10491 3068 10472

FLASH FLOOD...RADAR INDICATED

$$

DeBerry

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 4:41 PM CDT, 1 hour 2 minutes earlier. Its key messages:

  • Updated at 438 PM CDT Thu Jun 19 2025
  • Mostly sunny skies and near normal temperatures through the end of this week with any rainfall confined to the mountains.
  • Near to below average high temperatures and increasing rain chances for Presidio Valley into Davis Mountains and western higher terrain of W TX and SE NM late this weekend into next week.
  • Rainfall amounts next week uncertain, with near zero rain chances expected at this time east of Lea County and Upper Trans Pecos into Stockton Plateau.
Area forecast discussion, Jun 19, 4:41 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
441 PM CDT Thu Jun 19 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 438 PM CDT Thu Jun 19 2025

- Mostly sunny skies and near normal temperatures through the end
  of this week with any rainfall confined to the mountains.

- Near to below average high temperatures and increasing rain chances
  for Presidio Valley into Davis Mountains and western higher
  terrain of W TX and SE NM late this weekend into next week.

- Rainfall amounts next week uncertain, with near zero rain
  chances expected at this time east of Lea County and Upper
  Trans Pecos into Stockton Plateau.

&&

.SHORT TERM...
(This afternoon through Friday night)
Issued at 124 PM CDT Thu Jun 19 2025

There is not much weather to speak of in the short-term. Mid-
level ridging holds strong over the Southern Great Plains for now.
Temperatures have returned to near-normal across the region after
a hot start to the week. Widespread middle to upper 90s are
expected this afternoon and again on Friday afternoon. Any 100s
will remain largely confined to the Rio Grande Valley. Overnight
temperatures continue to be a touch above normal with plentiful
moisture in place. Widespread upper 60s to lower 70s are to be
expected for most. Mostly sunny skies and dry conditions will be
the story for many with little exception. The only exception are
the higher elevations of the Davis and Guadalupe Mountains where
upslope winds may be enough to overcome a weak mid-level capping
inversion. Should anything develop, it will be isolated and
provide little rainfall. A gradual uptick in thunderstorm activity
looks to arrive during the long-term period as discussed below.

-Chehak

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 124 PM CDT Thu Jun 19 2025

Continued warmth, but with cooler temperatures than last week,
and increasing chance of showers and storms west of Permian Basin
and eastern Stockton Plateau into Terrell County beginning late
this weekend and continuing into next week. Warmest temperatures
will be off to the east and northeast as the mid to upper ridge
responsible for last weekend's and this week's hot temperatures
builds to the east and northeast of the area. Deterministic and
ensemble models show near average geopotential heights above 588
decameters and 1000- 500 mb thicknesses between 576 and 582
decameters throughout the period, indicating near normal
temperatures for this time of year. However, troughing in heights
over the Rockies into Desert SW also indicates cooler air aloft
increasing instability. Before this pattern begins to amplify,
Saturday will feature one more day of high temperatures a few
degrees above average for mid to late June, translating to mid 90s
to triple digits Upper Trans Pecos into Eddy County Plains and
along the Rio Grande from Presidio Valley into Big Bend, upper 80s
to lower 90s higher elevations, and mid to upper 90s elsewhere.

Highest PoPs 50% to 60% Davis Mountains into Presidio Valley with
low to medium 25% to 40% PoPs Stockton Plateau into Upper Trans
Pecos begin Sunday as coincident with amplified troughing, WPC
Surface Analysis depicts low pressure developing over this region
with a dryline/lee troughing near the surface extending north into
SE NM plains and south into N MX. This provides near surface
lift, and coupled with southerly winds shifting to southeasterly
ahead of this feature in response, advects more humid air with dew
point temperatures into the lower to mid 60s F, mid 50s F western
higher terrain. Combined with instability aloft, conditions will
be favorable for showers and storms to develop, although main
impacts of any storms are expected to remain limited to lightning,
gusty winds, and heavy rain at this time. Highest PoPs 40% to 60%
set up over far western portions of the area from Presidio Valley
into western Culberson and Eddy Counties and 25% to 40% PoPs
again from Stockton Plateau into Upper Trans Pecos Monday, with
25% to 40% PoPs thereafter Tuesday through the end of next week.
As a result of highest PoPs and associated cloud cover limiting
solar heating over far western portions of the area, highs will
range from 2 to 3 degrees above average over eastern and central
portions of the forecast area, to 2 to 3 degrees below average for
western higher terrain. This translates to 80s western higher
terrain and most of Lea County, mid to upper 90s Presidio Valley
into Terrell County, Upper Trans Pecos and northeast Permian
Basin, and lower to mid 90s elsewhere. The rain chances are
expected to be largely diurnally and topographically driven, with
higher PoPs over elevated terrain during the daytime and PoPs
decreasing below 20% even in western portions of the forecast area
overnight. Throughout the period as a result of WAA from gusty
southerly to southeasterly winds, dew point temperatures remaining
in the 50s to 60s F and scattered to broken cloud cover both
limiting radiational cooling overnight, lows falling into lower to
mid 70s, mid to upper 60s higher elevations, basins of Culberson
County, and most of Lea County into northwest Permian Basin are
forecast. This will be around 5 to 7 degrees above average for
this time of year. Fortunately, despite these warm low
temperatures, heat risk will remain low. Therefore, the main
impact in the long term will be moonsonal-like showers/storms over
western portions of the forecast area during the afternoon and
evening.

There is a 50% to 70% probability in ensembles that regions west
of Davis Mountains and Lea County see 0.50" to 1.00" of rain, with
NBM grids showing similar but with highest amounts near or above
1.00" by the end of next week from Guadalupes into westernmost
Eddy County, and 0.50" to 0.60" most of Eddy County into Davis
Mountains and Presidio Valley. However, lowest percentile
ensembles only show a few tenths of an inch rainfall at most, so
rainfall amounts next week remain uncertain. We will continue to
monitor this upcoming rainfall event to see how this changes.

&&

.AVIATION...
(00Z TAFS)
Issued at 438 PM CDT Thu Jun 19 2025

VFR conditions will prevail next 24 hours in strong return flow,
augmented by a 40+kt LLJ overnight. Widespread cu field is
anticipated beginning late morning/early afternoon, w/bases ~
4.5-9 kft AGL.  No convection expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               73  96  72  94 /   0   0   0   0
Carlsbad                 72  98  73  99 /   0   0   0  10
Dryden                   74  96  73  94 /   0   0   0  10
Fort Stockton            71  95  70  94 /   0   0   0  10
Guadalupe Pass           69  92  70  92 /   0   0  10  10
Hobbs                    69  95  69  94 /   0   0   0   0
Marfa                    63  89  64  89 /  10  10  10  20
Midland Intl Airport     73  96  73  94 /   0   0   0   0
Odessa                   73  94  72  93 /   0   0   0   0
Wink                     72  98  72  97 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...91
LONG TERM....94
AVIATION...44

In the hours before

Special weather statement, Jun 19, 4:40 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
440 PM CDT Thu Jun 19 2025

TXZ277-278-192215-
Davis Mountains TX-Davis Mountains Foothills TX-
440 PM CDT Thu Jun 19 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN REEVES AND CENTRAL
JEFF DAVIS COUNTIES THROUGH 515 PM CDT...

At 439 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Balmorhea State Park to 10
miles northwest of McDonald Observatory. Movement was northeast at 10
mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Buffalo Trail Scout Camp and Black Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3094 10419 3096 10388 3090 10378 3070 10384
      3071 10421
TIME...MOT...LOC 2139Z 211DEG 11KT 3083 10386 3081 10410

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

11
Special weather statement, Jun 19, 4:49 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
449 PM CDT Thu Jun 19 2025

TXZ276-281-192215-
Presidio Valley TX-Marfa Plateau TX-
449 PM CDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN JEFF DAVIS AND
NORTHWESTERN PRESIDIO COUNTIES THROUGH 515 PM CDT...

At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles west of Valentine, or 28 miles north of Candelaria. This
thunderstorm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southwestern Jeff
Davis and northwestern Presidio Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3069 10477 3056 10449 3027 10463 3046 10487
      3049 10487 3050 10488 3052 10488
TIME...MOT...LOC 2148Z 231DEG 2KT 3055 10472

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

11

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:19 PM CDTSevere Thunderstorm WarningMAFJeff Davis41 min
Jun 19, 3:40 PM CDTFlash Flood WarningMAFJeff Davis2 hr
Jun 19, 3:55 PM CDTSevere Thunderstorm WarningMAFCulberson, Jeff Davis, Presidio35 min
Jun 19, 4:40 PM CDTSpecial Weather StatementMAFJeff Davis35 min
Jun 19, 4:49 PM CDTSpecial Weather StatementMAFJeff Davis26 min
Jun 19, 5:29 PM CDTSevere Thunderstorm WarningMAFPresidio31 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.